MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Model Number 021-105
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Vertigo (2134); Dizziness (2194); Confusion/ Disorientation (2553)
Date of Event 11/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On november 21, 2024, the reporter of the lay user/patient contacted lifescan (lfs) usa, alleging that the patient¿s onetouch ultra 2 meter was displaying the ¿error 5¿ message after applying a blood sample.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and on additional information obtained during review of the call recording.The reporter alleged that the error message began to appear on (b)(6) 2024, at 2:30 pm.However, the reporter informed the cca that the patient felt ¿dizzy, balance was off and disorientated¿ since (b)(6) 2024.On (b)(6) 2024, the patient¿s symptoms started worsening, and they decided to increase their diabetes medication.The patient manages their diabetes with pills (glimepiride 1 mg) with diet and/or exercise and claimed they increased their medication by taking 2 mg of glimeperide instead, expecting this was going to help their ¿high sugar¿.At 11 am that same day, the reporter found the patient¿s symptoms were worse than before and they tried performing a blood glucose test on the subject meter but were unable to get a reading due to the alleged issue.Around 5 pm that day, the patient was taken to the emergency room (er) because their symptoms were getting worse.The reporter stated that they took care of the patient at the er and provided them with different unspecified medications.During review of the call, it was noted that the reporter mentioned that when the patient left the er, their blood sugar was down to ¿160 mg/dl¿.Around midnight, the patient was brought to the intensive care unit (icu) where they stayed until midday on (b)(6) 2024.After that, the patient stayed another night in a normal room and was released from the hospital on (b)(6) 2024.The reporter tried using the subject meter with the patient again and claimed that the subject meter kept showing the error 5 message.During troubleshooting, the cca noted the subject device was not being used for the first time.A replacement meter was sent to the patient.This complaint is being reported because the patient developed symptoms and claimed they were unable to test their blood glucose due to the reported issue, causing a delay to treatment and worsening of symptoms.As a result, the patient received likely medical treatment by a health care professional (hcp) for an acute blood glucose excursion.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key20860615
Report Number2939301-2024-00084
Device Sequence Number8865330
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-105
Device Catalogue Number021-105
Device Lot NumberY1712183X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/21/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/06/2024
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown